MAUDE Adverse Event Report: ARTHREX, INC. PARS SUTURE IMPLANT KIT W/ SUTURETAPE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. PARS SUTURE IMPLANT KIT W/ SUTURETAPE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number PARS SUTURE IMPLANT KIT W/ SUTURETAPE
Health Effect - Clinical Codes Inflammation (1932); Fluid Discharge (2686)
Date of Event 01/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
Original date of surgery (b)(6) 2019.Mid substance achilles rupture.The surgeon states that the sutures are coming out at the site.He wanted the rep to inquire if we have had previous instances of this.Rep is unsure what the surgeon will be doing about this.Patient is male, unknown age.Additional information obtained 3/7/2019: the patient underwent a pars mid-substance repair procedure.The incision healed and the sutures began to protrude through the patient's skin at the distal anchor site.The surgeon has performed a revision procedure to remove the anchors and the connected suture from the patient.The surgeon found the achilles looks good after the repair.Patient has no known allergies and is not diabetic.No photos were available to provide.Sales rep stated the surgeon indicated to him that he believes there is some sort of inflammatory response to the anchors, as the wound initially healed and then appeared to become full of pus and is soft to the touch before it opened up and began to spit out the suture.Date of revision is unknown at this time.Additional information obtained 3/21/19: the surgeon has personally provided corrected surgeries dates.Original date of surgery was (b)(6) 2015 with removal surgery on (b)(6) 2016 of both the anchor and fiberwire.Surgeon stated he attempted to remove all pieces.

Brand Name
PARS SUTURE IMPLANT KIT W/ SUTURETAPE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8440494
Report Number1220246-2019-00978
Device Sequence Number2926663
Product Code GAT
UDI-Device Identifier00888867288263
UDI-Public00888867288263
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K171296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPARS SUTURE IMPLANT KIT W/ SUTURETAPE
Device Catalogue NumberAR-8862DS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2019
Initial Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;